Alert archive / Nebraska / Red Flag Warnings in 2026
Red Flag Warning 14, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 18, 2026, 1:08 PM MDT for 7 counties in Nebraska. It took effect at Mar 19, 2026, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2026, 1:08 PM MDT (19:08 UTC)
- In effect from
- Mar 19, 2026, 11:00 AM MDT
- Expired
- Mar 19, 2026, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
191 WWUS83 KLBF 181908 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 208 PM CDT Wed Mar 18 2026 NEZ204-190315- /O.NEW.KLBF.FW.W.0014.260319T1700Z-260320T0100Z/ /O.CON.KLBF.FW.W.0013.000000T0000Z-260319T0100Z/ Eastern Panhandle/Crescent Lake NWR- 108 PM MDT Wed Mar 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR MUCH OF WESTERN AND PORTIONS OF CENTRAL NEBRASKA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PORTIONS OF WESTERN NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity gusty winds, which is in effect from 11 AM to 7 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...Red Flag Warning in effect through 8 PM CDT /7 PM MDT. Red Flag Warning in effect Thursday 12 PM CDT /11 AM MDT to 8 PM CDT /7 PM MDT. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph for today. West winds 10 to 15 mph with gusts up to 25 mph for Thursday. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 81. * LIGHTNING...None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-210-219-190100- /O.CON.KLBF.FW.W.0013.000000T0000Z-260319T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 208 PM CDT Wed Mar 18 2026 /108 PM MDT Wed Mar 18 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Red Flag Warning in effect Wednesday 12 PM CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...Up to 80. * LIGHTNING...None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
854 WWUS83 KLBF 190053 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 753 PM CDT Wed Mar 18 2026 NEZ204-190900- /O.EXP.KLBF.FW.W.0013.000000T0000Z-260319T0100Z/ /O.CON.KLBF.FW.W.0014.260319T1700Z-260320T0100Z/ Eastern Panhandle/Crescent Lake NWR- 653 PM MDT Wed Mar 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR MUCH OF WESTERN AND PORTIONS OF CENTRAL NEBRASKA... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR MUCH OF WESTERN AND PORTIONS OF CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...Red Flag Warning in effect through 8 PM CDT /7 PM MDT. Red Flag Warning in effect Thursday 12 PM CDT /11 AM MDT to 8 PM CDT /7 PM MDT. * WINDS...Northwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 81. * LIGHTNING...None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-210-219-190200- /O.EXP.KLBF.FW.W.0013.000000T0000Z-260319T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 753 PM CDT Wed Mar 18 2026 /653 PM MDT Wed Mar 18 2026/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL NEBRASKA... Light winds and increasing humidity will allow for the Red Flag Warning to expire. $$
088 WWUS83 KLBF 190808 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 308 AM CDT Thu Mar 19 2026 NEZ204-192000- /O.NEW.KLBF.FW.A.0008.260321T1600Z-260322T0900Z/ /O.CON.KLBF.FW.W.0014.260319T1700Z-260320T0100Z/ Eastern Panhandle/Crescent Lake NWR- 208 AM MDT Thu Mar 19 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT FOR RECORD HEAT, LOW HUMIDITY, GUSTY WEST AFTERNOON WINDS, AND A SHARP FRONT WITH STRONG NORTH WINDS LATE FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for record heat, critically low humidity, gusty west afternoon winds, and increasing north winds behind a sharp front late, which is in effect from Saturday morning through late Saturday night. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...Red Flag Warning in effect Thursday 12 PM CDT /11 AM MDT to 8 PM CDT /7 PM MDT. Fire Weather Watch in effect Saturday morning through late Saturday night. * WINDS...West 10 to 20 mph with gusts up to 25 mph Thursday. West 10 to 20 mph with gusts up to 30 mph Saturday afternoon, increasing up to 45 mph out of the north late behind a passing front. * RELATIVE HUMIDITY...As low as 10 percent both Thursday and Saturday. * TEMPERATURES...Low to middle 80s Thursday, upper 80s to lower 90s Saturday. * LIGHTNING...None expected either day. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. * ADDITIONAL DETAILS...A sharp frontal boundary will arrive from the north late in the day Saturday, producing an abrupt wind shift and gusts up to 45 mph during the evening and overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ206-208>210-219-192000- /O.NEW.KLBF.FW.A.0008.260321T1600Z-260322T0900Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 308 AM CDT Thu Mar 19 2026 /208 AM MDT Thu Mar 19 2026/ ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT FOR RECORD HEAT, LOW HUMIDITY, GUSTY WEST AFTERNOON WINDS, AND A SHARP FRONT WITH STRONG NORTH WINDS LATE FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for record heat, critically low humidity, gusty west afternoon winds, and increasing north winds behind a sharp front late, which is in effect from Saturday morning through late Saturday night. * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Saturday morning through late Saturday night. * WINDS...West 10 to 20 mph with gusts around 25 mph, increasing up to 45 mph out of the north late behind a passing front. * RELATIVE HUMIDITY...Falling to 10 to 15 percent range. * TEMPERATURES...Upper 80s to middle 90s. * LIGHTNING...None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. * ADDITIONAL DETAILS...A sharp frontal boundary will arrive from the north late in the day Saturday, producing an abrupt wind shift and gusts up to 45 mph during the evening and overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
096 WWUS83 KLBF 191911 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 211 PM CDT Thu Mar 19 2026 NEZ204-201000- /O.CON.KLBF.FW.W.0014.000000T0000Z-260320T0100Z/ /O.CON.KLBF.FW.A.0008.260321T1600Z-260322T0900Z/ Eastern Panhandle/Crescent Lake NWR- 111 PM MDT Thu Mar 19 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT FOR RECORD HEAT, LOW HUMIDITY, GUSTY WEST AFTERNOON WINDS, AND A SHARP FRONT WITH STRONG NORTH WINDS LATE FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...Red Flag Warning in effect until 7 PM MDT this evening. Fire Weather Watch in effect Saturday morning through late Saturday night. * WINDS...West 10 to 15 mph with gusts up to 25 mph this afternoon. West 10 to 20 mph with gusts up to 30 mph Saturday afternoon, increasing up to 45 mph out of the north late behind a passing front. * RELATIVE HUMIDITY...As low as 9 percent both today and Saturday. * TEMPERATURES...Low to middle 80s Thursday, upper 80s to lower 90s Saturday. * LIGHTNING...None expected either day. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. * ADDITIONAL DETAILS...A sharp frontal boundary will arrive from the north late in the day Saturday, producing an abrupt wind shift and gusts up to 45 mph during the evening and overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ206-208>210-219-201000- /O.CON.KLBF.FW.A.0008.260321T1600Z-260322T0900Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 211 PM CDT Thu Mar 19 2026 /111 PM MDT Thu Mar 19 2026/ ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT FOR RECORD HEAT, LOW HUMIDITY, GUSTY WEST AFTERNOON WINDS, AND A SHARP FRONT WITH STRONG NORTH WINDS LATE FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Saturday morning through late Saturday night. * WINDS...West 10 to 20 mph with gusts around 25 mph, increasing up to 45 mph out of the north late behind a passing front. * RELATIVE HUMIDITY...As low as 10 to 15 percent. * TEMPERATURES...Upper 80s to middle 90s. * LIGHTNING...None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. * ADDITIONAL DETAILS...A sharp frontal boundary will arrive from the north late in the day Saturday, producing an abrupt wind shift and gusts up to 45 mph during the evening and overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
503 WWUS83 KLBF 200059 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 759 PM CDT Thu Mar 19 2026 NEZ204-200900- /O.EXP.KLBF.FW.W.0014.000000T0000Z-260320T0100Z/ /O.CON.KLBF.FW.A.0008.260321T1600Z-260322T0900Z/ Eastern Panhandle/Crescent Lake NWR- 659 PM MDT Thu Mar 19 2026 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT FOR RECORD HEAT, LOW HUMIDITY, GUSTY WEST AFTERNOON WINDS, AND A SHARP FRONT WITH STRONG NORTH WINDS LATE FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN PANHANDLE... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...Red Flag Warning in effect until 7 PM MDT this evening. Fire Weather Watch in effect Saturday morning through late Saturday night. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph, increasing up to 45 mph out of the northwest Saturday evening behind a passing front. * RELATIVE HUMIDITY...As low as 7 percent. * TEMPERATURES...Up to 93. * LIGHTNING...None expected either day. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. * ADDITIONAL DETAILS...A sharp frontal boundary will arrive from the north late in the day Saturday, producing an abrupt wind shift and gusts up to 45 mph during the evening and overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ206-208>210-219-200900- /O.CON.KLBF.FW.A.0008.260321T1600Z-260322T0900Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 759 PM CDT Thu Mar 19 2026 /659 PM MDT Thu Mar 19 2026/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT FOR RECORD HEAT, LOW HUMIDITY, GUSTY WEST AFTERNOON WINDS, AND A SHARP FRONT WITH STRONG NORTH WINDS LATE FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Saturday morning through late Saturday night. * WINDS...Southwest 15 to 25 mph with gusts up to 30 mph, increasing up to 45 mph out of the northwest Saturday evening behind a passing front. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...Up to 95. * LIGHTNING...None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. * ADDITIONAL DETAILS...A sharp frontal boundary will arrive from the north late in the day Saturday, producing an abrupt wind shift and gusts up to 45 mph during the evening and overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 18, 11:50 AM MDT, 1 hour 18 minutes earlier. Its key messages:
- Red Flag Warning today across western and southwest Nebraska. The concern is gusty westerly winds up to 30 mph, low humidity, and well above normal temperatures leading to critical fire conditions.
- Much above normal temperatures Thursday from the upper 70s to lower 80s with fire weather concerns remaining.
- Fire weather concerns peak Saturday as daytime highs climb into the middle 80s to lower 90s and westerly winds increase ahead of a sharp frontal boundary arriving sometime later in the day.
- Relatively cooler temperatures, albeit near seasonable norms, return for early next week but values should moderate once again towards the middle of next week.
Area forecast discussion, Mar 18, 11:50 AM MDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1250 PM CDT Wed Mar 18 2026 .KEY MESSAGES... - Red Flag Warning today across western and southwest Nebraska. The concern is gusty westerly winds up to 30 mph, low humidity, and well above normal temperatures leading to critical fire conditions. - Much above normal temperatures Thursday from the upper 70s to lower 80s with fire weather concerns remaining. - Fire weather concerns peak Saturday as daytime highs climb into the middle 80s to lower 90s and westerly winds increase ahead of a sharp frontal boundary arriving sometime later in the day. - Relatively cooler temperatures, albeit near seasonable norms, return for early next week but values should moderate once again towards the middle of next week. && .SHORT TERM /THROUGH THURSDAY/... Issued at 258 AM CDT Wed Mar 18 2026 Today, a strong upper level ridge will be centered over the Desert Southwest, as an upper trough moves across the Eastern Great Lakes and Ohio Valley. Northwest flow aloft will reside across the Northern and Central Plains. A weak surface trough will develop along the Front Range of Wyoming and Colorado. This will bring westerly winds of 10 to 20 mph with gusts to 30 mph possible to areas west of Highway 61, especially across Garden County. Lesser wind gusts around 20 to 25 mph eastward into west central Nebraska. Warmer 850mb temperatures from 15 to near 20C, will mix up to 650mb. The warmest highs from the upper 70s to lower 80s will reside for areas south of HIghway 2. Nudged highs up near the NBM 50th percentile and also used a blend of the 00Z HRRR and NBM for slightly lower dewpoints. With afternoon humidity as low as 13 percent, and wind gusts up to 30 mph, a Red Flag Warning remains in effect today from noon until 8 PM CDT for areas mainly west of Highway 83. For more information regarding the Red Flag Warning see fire weather discussion below. Tonight, winds will quickly decouple by 00Z, from light and variable to light northwest. Humidity recovery will be lowest across the western Sandhills and southwest from 60 to 70 percent, as lows fall into the upper 30s to near 40. Thursday, the upper level ridge will expand slightly further east. 850mb temperatures will be slightly warmer with mixing up to 580mb. Highs from the upper 70s to lower 80s, with lower 80s more expansive across much of the area. Westerly winds will not be as strong in the afternoon, mostly 5 to 15 mph, with gusty up to 20 mph far northern Nebraska. Although humidity will be low at 15 to 20 percent across much of the area, the light winds are expected to limit fire weather concerns. Thursday night, a weak surface trough will move through with a light west to northwest wind below 10 mph. Lows will be mild in the low to mid 40s with mostly clear skies with humidity recovery poor at 50 to 70 percent. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 258 AM CDT Wed Mar 18 2026 Late week into early weekend remains on track to be the warmest days of the forecast period. Friday/Saturday...Ridge breakdown appears set to begin late Friday as 590+ dam h5 high stalls across the Desert Southwest. This happens as a shortwave disturbance rounds the dome of the high pressure and moves into the Pacific Northwest. Temperatures will remain warm as heights aloft remain at strongly positive anomalies, nearing +4 and +3 sigma respectively at h2 and h5. Similarly, temperatures aloft remain quite warm with values exceeding the 90th percentile from h85 up through h5. These values will climb through the day Friday as the ridge axis crosses the Continental Divide. West-northwesterly flow will continue through the day and the downsloping of warm, dry air will foster another atypical late March day. ECWMF Extreme Forecast Index (EFI) continues to highlight significant anomalies in the model climatology with values of +0.8 or higher and non-zero Shift of Tails (SoT). Trajectories at h7-h5 show abundant dry air upstream and this will support largely clear skies which limits if not removes one potential fly in the ointment. The compressional warming will aid h85 temperatures in the middle to upper teens to push highs into the upper 70s to middle 80s. Overall, spread in EPS/GEFS MaxT guidance remains small with current forecast values settling near mean output of the slightly warmer EPS. Even so, GEFS isn't far behind lending more confidence towards these solutions than the seemingly erroneous NBM Percentile outputs. Thermal ridge peaks on Saturday as h7 temperatures climbs into double digits over western Nebraska. EFI and SOT values see a day-over-day increase, with values of +0.9 and +1 respectively for areas along and south of Interstate 80. Further north, uncertainty is creeping up as a progressive cold front will be knocking on the door. Forecast highs will likely reach the middle 80s to lower 90s for Highway 2 and south, but NBM spread increases along the NE/SD border where 7F+ standard deviations are showing up. General thinking is fairly high confidence heat across the southern half of the forecast area with potential record breaking temperatures. For now, northern zones remain on the warmer side of the forecast envelop but whether this adjusts with later forecasts remains to be seen. Regardless of timing of frontal passage, winds should veer quickly to the north and gusts increase quickly. Lower NBM percentile output suggests 25- 35 mph gusts while BUFKIT soundings suggest closer to 40-50 mph gusts. Folks should closely monitor later forecasts as wind gust timing and magnitude precision improves. Sunday and beyond...in the wake of the strong front, much cooler temperatures are expected. Even with a nearly 30F drop from Saturday afternoon highs, Sunday/Monday temperatures will still be near to slightly above normal for late March. An elongated low-amplitude shortwave will cross the Central/Northern Rockies sometime late Sunday into Monday. This may reintroduce some light PoPs across western Nebraska. NBM probabilities are fairly limited, 15% or less for seeing a tenth of an inch, and EPS/GEFS output matches this thinking well. Individual EPS/GEFS outputs for 90th Percentile QPF only suggest up to a tenth of an inch and this is likely due to poor synoptics and weak lift as a result. Ridging looks to redevelop across the western CONUS as we approach the middle of next week. Deterministic solutions vary on the strength and resultant downstream pattern, thus confidence in more specific details is limited at this time. NBM inner-quartile output does show a steady climb from Monday through Wednesday and the forecast resembles this with a return to well above normal temperatures by Day 7-8. Overall, the pattern still favors mostly dry conditions with extended ensembles only advertising 30-40% potential for exceeding a tenth of an inch of liquid total (run accumulation) anywhere in the state through late next week. Certainly not the most favorable outlook given current drought and fire weather conditions. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1244 PM CDT Wed Mar 18 2026 VFR conditions will prevail over the next 24 hours. Winds will be breezy today out of the WNW with gust up to 25kts this afternoon. By this evening winds will diminish and become light around 5 to 10 kts, with winds out of the WSW by mid morning Thursday. && .FIRE WEATHER... Issued at 258 AM CDT Wed Mar 18 2026 Critical fire weather conditions are expected across our western zones Wednesday where Red Flag Warnings are in place. How far east stronger wind gusts extend remains limited confidence and may limit overall fire weather concerns for portions of central Nebraska. Wednesday...West-northwest flow persist early Wednesday morning across the area. This should back to more westerly during the daytime as temperatures climb across the area. Thermal ridge will nose in from the west today and support increasing temperatures across the area. Day-over-day changes should top 5-10F for most locations within the Red Flag Warning, possibly closer to 15F over far north central Nebraska. Cross Rockies flow will continue to be moderate to strong as h7 flow increases through the day. This will promote modest lee troughing and strengthening west winds. With warmer temperatures and similar if not lower dew points, expecting lower afternoon humidity minimums today. Winds will again be gusty but fail to match the magnitudes seen Tuesday, with peak speeds around 25 to 30 mph. Extent of these stronger winds closely aligns with HREF probabilities of exceeding 25 mph, which shows a fairly sharp gradient from the western Sandhills (100%+) through central Nebraska (< 40%). The inherited Red Flag Warning appears to be on track, though conditions may be more marginal for Zone 219 and eastern Zone 206. No changes are planned, however. Thursday/Friday...temperatures should climb slightly for Thursday and then Friday, with nearly 1-2F boosts day-over-day for all locations. While the significant warmth (for March) will support humidity values in the 12-20% range each day, winds will be the limiting factor. NBM only suggest roughly 50/50 potential for exceeding 25 mph gusts and favors north central Nebraska versus the Sandhills into southwest Nebraska where the lower humidity is expected. This matches NAM guidance which shows an extension of an h7 speed max crossing north central Nebraska during the afternoon. Similar thinking is in place for Friday with significant warmth, low humidity, but questionable winds. NBM probabilities increase and this matches better h7 flow across the whole of the area but weak surface pressure gradient winds may hamper mixing enough to prevent the boundary layer from reaching this stronger flow. It should be close though so will need to monitor closely going forward. Saturday...the warmest day of the forecast period with ridge breakdown beginning late Friday and ridge axis settling south and east across the High Plains. Temperatures at h7 peak in the lower teens degC during the afternoon with 1000-500 thickness values nearing 575 dam. Highs are in close agreement with EPS/GEFS mean values which suggest middle 80s north and lower 90s south. Forecast record highs are in place at North Platte, Broken Bow, and Imperial, with a near record for Valentine. GFS/ECWMF output varies with progression of a surface low and arrival of a frontal boundary, so some variability continues with extended outlooks. The EPS is further north and weaker with any potential surface low, but the more progressive nature drags the trailing front south into the area quicker. The GEFS tracks the low across Nebraska with the northern plains front settling south later in the day. The EPS solution suggests greater daytime winds and potential for greater fire weather concerns while the GEFS keeps most concerns until later when winds can finally increase behind the front. Both solutions depict a sharp front, however, and timing of this feature and magnitude of wind gusts behind it remain low confidence at this time. Do believe increasing winds appear likely behind this front and will continue to message gusts in excess of 30 mph behind a west to north flip. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for NEZ204-206-210-219. && SHORT TERM...Roberg LONG TERM...NMJ AVIATION...Gomez FIRE WEATHER...NMJ
Hazardous weather outlook, Mar 18, 10:52 AM MDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1152 AM CDT Wed Mar 18 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-191700- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1152 AM CDT Wed Mar 18 2026 /1052 AM MDT Wed Mar 18 2026/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Red Flag Warnings are in effect for much of western and portions of central Nebraska today. The concern is well above normal temperatures, low humidity, and gusty west winds leading to erratic behavior and rapid spread of any fires. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional fire weather concerns exist each day Thursday and Friday but marginal winds limit the overall threat. Concerns for near-critical to critical fire weather conditions increase Saturday as highs climb into the 80s to low 90s and westerly winds strengthen. Later in the day, a frontal boundary will arrive from the north and lead to an abrupt wind shift and the threat for strong winds. Presently, confidence in precise timing and magnitude of expected post-frontal winds is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.